MAUDE Adverse Event Report: CONMED LARGO TRUSHOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO TRUSHOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y18TN-FA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer, that y18tn-fa, trushot fa w/all-suture anchor w/hi-fi sutures w/needles was being used on (b)(6) 2024 during a biceps tenodesis procedure when it was reported ¿metal tyne break off.¿.Further assessment questioning found that ¿the fragment was buried and left in the humeral bone.It was confirmed by x-ray to be buried in bone.Removing would have caused more damage.¿.The procedure was completed with a 15-minute delay and there was no report if medical intervention, or extended hospitalization for the patient or user.This report is being raised on reported injury due to the patient retaining a foreign body.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon capa review board meeting, a possible cause of this event is rotation of the device about its axis, or excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.Per the instructions for use, the user is advised when removing trushot fa from pilot hole, pull device straight out.Do not rotate or oscillate device about its axis or breakage of inserter tip and/or anchor may result.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
TRUSHOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20517239
Report Number1017294-2024-00120
Device Sequence Number7880915
Product Code MBI
UDI-Device Identifier20653405988394
UDI-Public(01)20653405988394(17)290211(10)1368354
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY18TN-FA
Device Lot Number1368354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XRAY
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic